Alert archive / North Dakota / Winter Weather Advisories in 2012
Winter Weather Advisory 13, NWS Bismarck, ND
NWS Bismarck, ND issued this winter weather advisory at Nov 7, 2012, 3:17 AM MST for 31 counties in North Dakota. It took effect at Nov 8, 2012, 8:00 PM MST. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2012, 3:17 AM MST (10:17 UTC)
- In effect from
- Nov 8, 2012, 8:00 PM MST
- Expired
- Nov 11, 2012, 8:25 AM MST
- In force
- 60 hr
- Issued by
- NWS Bismarck, ND
All 31 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 75 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this winter weather advisory went out at Nov 7, 2:55 AM MST, 22 minutes earlier.
Area forecast discussion, Nov 7, 2:55 AM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 355 AM CST WED NOV 7 2012 .SHORT TERM...TODAY THROUGH THURSDAY AFTERNOON... FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE SLIGHT CHANCES FOR MIXED PRECIPITATION THROUGH THE PERIOD...AND MILD TEMPERATURES TODAY FOLLOWED BY MUCH COOLER TEMPERATURES THURSDAY. A BLEND OF GUIDANCE WAS UTILIZED. CURRENTLY...THE UPPER LEVEL RIDGE JUST OFF TO OUR WEST IS IN THE PROCESS OF BREAKING DOWN ACROSS THE NORTHERN ROCKIES AND NORTHERN PLAINS AS A STRONG LEAD S/WV IMPULSE ORIGINATING FROM OUR UPCOMING STORM EJECTS ACROSS SOUTHERN BRITISH COLUMBIA TOWARDS SOUTHERN ALBERTA. AS THIS OCCURS FLOW ALOFT WILL TRANSITION TO MORE ZONAL FOR TODAY. HIGH PRESSURE PUSHING OFF TO OUR SOUTH AND EAST WITH LOW PRESSURE DEVELOPING IN THE LEE OF THE NORTHERN ROCKIES IN RESPONSE TO THE ABOVE MENTIONED WAVE. BKN-OVC WARM ADVECTION MID/UPPER LEVEL CLOUDS CONTINUE TO SURGE EAST INTO THE NORTHERN PLAINS AHEAD OF THE LOW. WILL MAINTAIN A HIGH SKY GRID THROUGH MUCH OF THE SHORT TERM PERIOD. SURFACE WARM FRONT ACROSS EASTERN MONTANA NEARING THE MONTANA/NORTH DAKOTA BORDER...WHERE IT LOOKS TO STALL THROUGH THE DAYTIME HOURS TODAY. LEAD IMPULSE WILL CONTINUE TO TRACK EAST...MOVING ACROSS SOUTHERN SASKATCHEWAN AFTER 18Z AND INTO SOUTHERN MANITOBA TONIGHT. MOST OF THE PRECIPITATION ASSOCIATED WITH THIS FEATURE SHOULD REMAIN TO OUR NORTH TODAY. HOWEVER...REGIONAL RADAR IS SHOWING LIGHT ECHOS NEAR THE INTERNATIONAL BORDER AREA NOW...WITH BOTH THE 06Z NAM AND 00Z GFS PAINTING SOME LIGHT QPF ACROSS MY FAR NORTH THIS MORNING AND AFTERNOON. WILL THROW IN A SLIGHT CHANCE FOR A WINTRY MIX THIS MORNING (WITH SFC TEMPS NEAR FREEZING AND WARM AIR ALOFT) AND FOR ALL RAIN AFTER 16Z. STRONG MID LEVEL WAA AHEAD OF THE SURFACE LOW MOVES EAST OF THE WARM FRONT ACROSS NORTH DAKOTA THROUGH THE DAYTIME HOURS. COULD SEE NEAR 70 OVER THE SOUTHWEST...COOLER OVER THE TURTLE MOUNTAIN AREA IN THE LOWER 40S. FRONTAL BOUNDARY PUSHES SOUTH OUT OF CANADA INTO THE NORTHERN PLAINS TONIGHT ON THE BACKSIDE OF THE S/WV. WILL MAINTAIN A SLIGHT CHANCE FOR RAIN THIS EVENING...WITH MIXED PRECIPITATION OVERNIGHT WHEN THE THERMAL PROFILE COOLS. MUCH COOLER FOR THURSDAY AS THE AFOREMENTIONED BOUNDARY CONTINUES TO TRACK SOUTH ACROSS THE STATE. HIGHS WILL BE AROUND 10F DEGREES COLDER NORTHEAST AND NEAR 25F DEGREES COLDER SOUTHWEST COMPARED TO TODAY. REMOVED POPS THURSDAY MORNING. MAINTAINED POPS THURSDAY AFTERNOON WEST WHEN PRECIPITATION ASSOCIATED WITH ANOTHER LEAD IMPULSE IS FORECAST TO DEVELOP. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY STRONG SYSTEM MOVING ONTO THE NORTHERN PLAINS LATE IN THE WEEK AND INTO THE UPCOMING WEEKEND MAIN CONCERN THIS FORECAST. SOME DIFFERENCE MODEL SOLUTIONS AND USED ALL BLEND FOR MOST OF THE FIELDS. CLOSED MID LEVEL DEVELOPS OVER ROCKY MOUNTAIN INTERIOR WITH SEVERAL WAVES OF ENERGY EJECTING FROM TROUGH AND MOVING THROUGH THE NORTHERN PLAINS. FIRST WAVE MOVES OVER TOP OF STRONG ISENTROPIC AND WEAK OROGRAPHIC LIFT ACROSS NORTHWEST NORTH DAKOTA OVERNIGHT ON THURSDAY WITH SEVERAL INCHES OF SNOW LIKELY FROM WILLISTON TO BOTTINEAU. MAIN SURFACE LOW MOVES ONTO THE NORTHERN AND CENTRAL PLAINS FRIDAY NIGHT WHEN BEST PRECIPITATION SHOULD OCCUR. WARM ADVECTION AHEAD OF AND WRAPPING AROUND THE NORTH SIDE OF THIS LOW WILL CREATE AREAS OF SNOW...SLEET AND FREEZING RAIN CENTRAL WITH HEAVIER BAND OF SNOW OVER NORTHERN COUNTIES AND A COLD RAIN AT TIMES ACROSS THE SOUTHERN TIER OF COUNTIES. SATURDAY EVENING STRONG NORTHERLY WINDS WILL DEVELOP AS THE LOW MOVES TO THE EAST. AMOUNT OF BLOWING SNOW MAY BE LIMITED ESPECIALLY ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE AREA BUT MAY BECOME A PROBLEM NORTH THROUGH SATURDAY NIGHT. SUNDAY AND MONDAY PACIFIC HIGH PRESSURE MOVES OVER THE NORTHERN PLAINS BEFORE THE NEXT WEAKER SYSTEM IN ZONAL FLOW APPROACHES WESTERN DAKOTAS ON TUESDAY. && .AVIATION... VFR CEILINGS ARE EXPECTED ACROSS WESTERN AND CENTRAL TAF SITES THIS PERIOD. SOUTH AND SOUTHEAST WINDS WILL GUST DURING PEAK HEATING THIS AFTERNOON TO 20 MPH. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SUNDAY MORNING FOR NDZ001>005-009>013-017>023-025-031>037-040-041-043. WINTER WEATHER ADVISORY FROM 9 PM THURSDAY TO 6 PM CST FRIDAY FOR NDZ001>004-009>011-017. && SHORT TERM...NH LONG TERM/AVIATION...HW
Hazardous weather outlook, Nov 6, 12:12 PM MST, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 112 PM CST TUE NOV 6 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071215- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 112 PM CST TUE NOV 6 2012 /1212 PM MST TUE NOV 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN EXTENDED PERIOD OF WINTER WEATHER IS EXPECTED ACROSS THE REGION LATE THIS WEEK. NORTHWEST AND NORTH CENTRAL PORTIONS OF NORTH DAKOTA ARE FAVORED FOR SNOW BEGINNING THURSDAY NIGHT AND CONTINUING INTO FRIDAY. THE BRUNT OF THE STORM IS EXPECTED TO IMPACT WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT INTO SUNDAY. IN GENERAL...SNOW WILL BE THE MAIN PRECIPITATION TYPE NORTH OF INTERSTATE 94...WITH A WINTRY MIX AT TIMES ALONG AND SOUTH OF INTERSTATE 94. THERE IS STILL SOME UNCERTAINTY AS TO THE EVENTUAL TRACK OF THE STORM AND RESULTING AMOUNTS AND LOCATION OF SNOW AND MIXED PRECIPITATION. HOWEVER...CONFIDENCE IS INCREASING THAT SIGNIFICANT WINTER WEATHER WILL OCCUR OVER MUCH OF THE AREA...ESPECIALLY NORTHERN NORTH DAKOTA. INCREASING WINDS COULD ALSO ADD TO THE IMPACT. MONITOR YOUR FAVORITE WEATHER SOURCE AND WWW.WEATHER.GOV/BIS THIS WEEK FOR THE LATEST INFORMATION. WINTER WEATHER HEADLINES MAY BE ISSUED OVERNIGHT OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH WEDNESDAY. JV/RK
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:17 AM MST | Winter Storm Watch | BIS | Billings, Bottineau, Bowman, Burke, Burleigh, Divide and 19 more | 34 hr |
Nearby
Winter Weather Advisories in North Dakota, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.